Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 6, 2012Newton County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 6, 2012, 1:48 PM CDT for Newton County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 1:48 PM CDT (18:48 UTC)
Expired
Aug 6, 2012, 2:50 PM CDT
In force
62 min
Issued by
NWS Jackson, MS

County Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WWUS84 KJAN 061848
SPSJAN
MSZ051-061950-
NEWTON MS-
148 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF DECATUR AT 149 PM CDT...MOVING SOUTH AT
20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8897 3223 8928 3251 8915 3247 8894
TIME...MOT...LOC 1849Z 010DEG 17KT 3239 8907

$$

OLB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:44 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 6, 10:44 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT MON AUG 6 2012

.UPDATE...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AS WE REMAIN IN A WARM AND HUMID AIRMASS(PW
VALUES GREATER THAN 2 INCHES). AN ISOLATED STRONG TO SEVERE STORM
WITH WIND POTENTIAL CANNOT BE RULED OUT GIVEN ADDITIONAL BUT WEAK
FRONTAL FORCING. TEMPERATURES THIS AFTERNOON WILL ONCE AGAIN TOP OUT
IN THE LOW TO MID 90S. THE ONLY CHANGES TO THE FORECAST FOR THIS
UPDATE WERE TO SLIGHTLY INCREASE POPS THIS AM ACROSS THE EXTREME NE
AND TO THE HOURLY TEMPS. /27/

&&

.AVIATION...THE EARLY MORNING FOG THAT DEVELOPED HAS DISSIPATED AND
VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AT 14Z. VFR
CONDITIONS WILL PREVAIL TODAY BUT SCATTERED COVERAGE OF TSRA IS
EXPECTED AFTER 18Z. THE EXCEPTION IS AT GTR WHERE TSTMS WERE NOTED
ON RADAR JUST TO THE NORTH THAT WILL COME IN VCTY BY 16Z. CONVECTION
SHOULD CONTINUE THROUGH 01-03Z WITH SOME POTENTIAL FOR LINGERING
SHOWERS OVERNIGHT ALONG THE HIGHWAY 84 CORRIDOR. SOME DRIER AIR MAY
MOVE INTO THE DELTA BY 12Z TUESDAY BUT OTHERWISE ANOTHER NIGHT OF
MVFR VIS RESTRICTIONS LOOKS POSSIBLE AFTER 06Z TUESDAY THROUGH ABOUT
14Z TUESDAY. 22/28

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT MON AUG 6 2012/

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...ANOTHER WARM NIGHT
ONGOING ACROSS THE ARKLAMISS. AREA RADARS SHOW A LONE STORM ACROSS
NORTHERN MISSISSIPPI THAT HAS BEEN HOLDING ITS OWN FOR SEVERAL
HOURS...BUT ADDITIONAL SHOWERS ARE STARTING TO DEVELOP AS WELL IN
ASSOCIATION WITH A WEAK FRONTAL BOUNDARY THAT IS CURRENTLY LOCATED
ACROSS WESTERN TENNESSEE AND CENTRAL ARKANSAS. MUCH OF THE SOUTH
AHEAD OF THE FRONT REMAINS VERY WARM AND MOIST WITH TEMPERATURES IN
THE MID AND UPPER 70S(OR IN THE 80S STILL IN A FEW PLACES) AND
DEWPOINTS IN THE MID 70S. BEHIND THE FRONT...DEWPOINTS HAVE DROPPED
INTO THE MID TO LOWER 60S AND FURTHER TO THE NORTH THE TEMPERATURES
HAVE ALSO DROPPED INTO THE 60S...WITH LOCATIONS ACROSS WISCONSIN
BEING IN THE 50S! UNFORTUNATELY FOR US...WE WONT BE SEEING THOSE
TEMPERATURES ANY TIME SOON AND DRIER AIR WILL EVEN BE HARD FOR SOME
TO FIND WITH THIS FRONTAL PASSAGE.

THE STUBBORN SUBTROPICAL RIDGE WILL RETREAT BACK WEST TODAY...ALLOWING
FOR THE WEAK FRONT TO DROP CLOSE TO AND EVEN INTO THE REGION TODAY.
AHEAD OF IT...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE
WARM...MOIST(PW VALUES GREATER THAN 2 INCHES) AIRMASS. MOST HI-RES
MODELS DEPICT THUNDERSTORMS WAITING TIL AFTER 18Z OR LATER TO
DEVELOP AND THIS SHOULD GIVE THE AREA PLENTY OF TIME TO WARM UP INTO
THE LOWER AND MID 90S. THE GREATEST CHANCES FOR RAIN LOOKS TO BE
ALONG AND SOUTH OF I-20. AS FOR SEVERE CHANCES...THIS LOOKS
ISOLATED. WHILE THE AREA WILL BE WARM AND THERE IS A MOIST AIRMASS
IN PLACE...VERTICAL TOTALS ARE AROUND 25-26C...AND WIND SHEAR AND
UPPER LEVEL FLOW IS VERY WEAK WHICH SUGGESTS ORGANIZED STORMS ARE
LESS LIKELY. THAT BEING SAID...AN ISOLATED STRONG TO SEVERE PULSE
STORM WITH WIND POTENTIAL CANNOT BE COMPLETELY RULED OUT GIVEN
ADDITIONAL(ALBEIT WEAK) FRONTAL FORCING AND THE WARM/MOIST AIRMASS.
WILL INCLUDE A SMALL MENTION IN THE HWO.

THE WEAK FRONT WILL NOT MAKE IT THROUGH THE CWA AND THE REGION WILL
REMAIN UNDER GENERAL TROUGHING THROUGH THE REST OF THE SHORT TERM.
THIS WILL HELP TO GENERATE MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS ACROSS MAINLY THE SOUTHEASTERN HALF OF THE CWA. WHILE
MOST OF THE STORMS WILL BE DIURNALLY DRIVEN...THERE COULD STILL BE
SOME LINGERING OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. DRIER
AIR WILL MOVE INTO THE DELTA EARLY TUESDAY AS PW VALUES DROP TO
AROUND 1 INCH OR LESS BY 00Z WEDNESDAY. THIS WILL PUSH THE 2 INCH PW
AIR TO AROUND THE PINE BELT REGION. TEMPERATURES DURING THE TIME
PERIOD WILL BE MORE SEASONAL IN THE LOWER TO MID 90S. OVERNIGHT LOWS
WILL DROP INTO THE LOWER TO MID 70S...AND WILL BE HIGHLY DEPENDENT
ON THE INVASION OF SOME DRIER AIR AS WELL AS THE EFFECTS OF DAYTIME
THUNDERSTORM ACTIVITY. /28/

.LONG TERM...WEDNESDAY THROUGH MONDAY...LOOKS LIKE THE MED RANGE/LONG
TERM WILL BE DOMINATED BY AN AMPLIFIED PATTERN WITH A STOUT RIDGE
AXIS TO OUR WEST AND AN EASTERN CONUS TROUGH. THIS WILL KEEP OUR
REGION UNDER A NW FLOW TYPE PATTERN WHICH TYPICALLY OFFERS TRICKY
TIMING ISSUES WITH ANY PRECIP POTENTIAL AS FAST MOVING S/WV'S DIVE
SE. OVERALL...GLOBAL MODELS AGREE WITH THE PATTERN...BUT DIFFER
SLIGHTLY ON THE TIMING OF THE MAIN S/WV'S WHICH WILL DRIVE THE
GREATEST STORM POTENTIAL. AT THIS TIME...THE PERIOD DOES NOT LOOK
WET...BUT SOME POTENTIAL WILL EXIST FOR RAIN WITH THE MAJORITY
OCCURRING WITH THE PASSAGE OF THE MAIN TROUGH AXIS. OVERALL...POPS
FOR THE WED-SAT PERIOD WERE LOWERED FOR THE MOST PART...BUT SOME
AREAS WERE LEFT ALONG WITH A PERIOD OR TWO MATCHING THE LATEST GFS
GUIDANCE.

THERE ARE A FEW SPECIFICS THAT MODELS DO AGREE ON...THE FIRST IS
SOME DRIER MID LEVEL AIR ACROSS THE NW HALF FOR WED/THU. DUE TO
THIS...POPS WERE LOWERED ACROSS THAT AREA. THE MAIN TIMING ISSUES
ARE FOR THU NGT/FRI. POPS WERE LEFT ALONE THU NGT. FOR FRI...POPS
WERE LOWERED ACROSS THE NW TO FOLLOW MORE WITH THE EURO/GFS
ENSEMBLE. SAT LOOKS DRY AS MODELS SHOW A PATCH OF DRIER AIR IN PLACE
IN THE WAKE OF A S/WV AND PRESENCE OF A WEAK/STALLING SFC FRONT. BY
SUN/MON...A MORE COMPLICATED SETUP LOOKS TO TAKE SHAPE WITH THE
PRESENCE OF THE STALLED BOUNDARY AND LINGERING NW FLOW.

AS FOR TEMPS...GUID DIDN'T SEEM TOO BAD AND WAS GENERALLY FOLLOWED.
HOWEVER...HIGH TEMPS WERE TWEAKED UPWARD FOR THE WED-FRI DAY
PERIODS. REASONING IS BASED ON THE AREA BEING IN THE PRE-FRONTAL
ZONE WHERE AN INCREASING LOW LEVEL THERMAL AXIS LOOKS TO SETUP.
ADDITIONALLY...ENSEMBLE MOS SUPPORTS WARMER READINGS AS WELL. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  72  94  72 /  43  33  31  20
MERIDIAN      95  72  94  72 /  48  27  37  21
VICKSBURG     95  70  94  68 /  42  35  26  14
HATTIESBURG   95  74  94  74 /  60  24  55  31
NATCHEZ       94  72  91  71 /  52  28  39  19
GREENVILLE    94  72  92  70 /  31  23  10  12
GREENWOOD     94  71  93  69 /  32  20  11  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

/
Hazardous weather outlook, Aug 6, 4:51 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CDT MON AUG 6 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
451 AM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A
FRONTAL BOUNDARY SAGS SOUTH INTO THE REGION AND COMBINES WITH DAYTIME
HEATING AND A MOIST AIRMASS. THE PRIMARY HAZARDS WILL BE FROM WIND
GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Aug 6, 11:27 AM CDT, 2 hours 21 minutes before
MSZ029-061710-
WEBSTER MS-
1127 AM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT MON AUG 6 2012

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED OVER EASTERN WEBSTER COUNTY AT 1126 AM CDT...AND
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3366 8903 3358 8902 3356 8904 3356 8909
      3353 8909 3353 8918 3352 8923 3367 8936
      3373 8928 3373 8920 3375 8919 3375 8914
TIME...MOT...LOC 1626Z 317DEG 7KT 3366 8921

19
Special weather statement, Aug 6, 12:00 PM CDT, 1 hour 48 minutes before
MSZ032-033-038-061800-
WINSTON MS-OKTIBBEHA MS-CHOCTAW MS-
1200 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF REFORM AT NOON CDT...MOVING SOUTHEAST AT
20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CHOCTAW...WESTERN OKTIBBEHA AND NORTH CENTRAL WINSTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3320 8896 3312 8927 3346 8934 3356 8901
      3357 8898
TIME...MOT...LOC 1700Z 331DEG 19KT 3338 8919

OLB
Special weather statement, Aug 6, 12:55 PM CDT, 53 minutes before
MSZ028-037-061855-
ATTALA MS-MONTGOMERY MS-
1255 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF POPLAR CREEK AT 1255 PM CDT...MOVING
SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN MONTGOMERY AND CENTRAL ATTALA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3305 8937 3300 8968 3328 8971 3329 8970
      3329 8965 3339 8965 3339 8964 3341 8951
TIME...MOT...LOC 1755Z 349DEG 13KT 3331 8959

OLB
Special weather statement, Aug 6, 1:10 PM CDT, 38 minutes before
MSZ055-064-065-061910-
SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
110 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF CLEM AT 109 PM CDT. ANOTHER STRONG STORM
WAS LOCATED NEAR MARTINVILLE. THESE STORMS WERE MOVING SOUTH AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN COVINGTON...JEFFERSON DAVIS AND SOUTHEASTERN
SIMPSON COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY.

LAT...LON 3150 8996 3152 8996 3153 8997 3166 8998
      3188 8988 3184 8967 3145 8973
TIME...MOT...LOC 1809Z 022DEG 13KT 3175 8981

OLB
Special weather statement, Aug 6, 1:16 PM CDT, 32 minutes before
MSZ036-061915-
HOLMES MS-
116 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES EAST OF BOWLING GREEN AT 116 PM CDT...MOVING SOUTH AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN HOLMES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3322 8975 3320 8975 3319 8978 3313 8979
      3311 8983 3307 8982 3306 8984 3304 8983
      3300 8988 3291 8992 3288 8997 3292 9008
      3292 9009 3325 8989
TIME...MOT...LOC 1816Z 021DEG 12KT 3318 8980

OLB
Special weather statement, Aug 6, 1:48 PM CDT, 0 minutes before
MSZ051-061950-
NEWTON MS-
148 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF DECATUR AT 149 PM CDT...MOVING SOUTH AT
20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8897 3223 8928 3251 8915 3247 8894
TIME...MOT...LOC 1849Z 010DEG 17KT 3239 8907

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:16 AM CDTSpecial Weather StatementJANLowndes59 min
Aug 6, 11:27 AM CDTSpecial Weather StatementJANWebster43 min
Aug 6, 12:00 PM CDTSpecial Weather StatementJANChoctaw60 min
Aug 6, 12:55 PM CDTSpecial Weather StatementJANAttala60 min
Aug 6, 1:10 PM CDTSpecial Weather StatementJANJefferson Davis60 min
Aug 6, 1:16 PM CDTSpecial Weather StatementJANHolmes59 min
Aug 6, 2:17 PM CDTSpecial Weather StatementJANLeake58 min
Aug 6, 2:20 PM CDTSpecial Weather StatementJANMadison30 min
Aug 6, 2:26 PM CDTSpecial Weather StatementJANJasper29 min
Aug 6, 2:40 PM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith50 min
Aug 6, 2:53 PM CDTSpecial Weather StatementJANMadison27 min
Aug 6, 3:17 PM CDTSpecial Weather StatementJANScott28 min
Aug 6, 3:25 PM CDTSevere Thunderstorm WarningJANRankin50 min
Aug 6, 3:37 PM CDTSpecial Weather StatementJANJones38 min
Aug 6, 3:40 PM CDTSevere Thunderstorm WarningJANForrest, Jones50 min
Aug 6, 3:53 PM CDTSevere Thunderstorm WarningJANHinds, Rankin52 min
Aug 6, 3:59 PM CDTSpecial Weather StatementJANForrest31 min
Aug 6, 4:12 PM CDTFlash Flood WarningJANHinds, Rankin113 min
Aug 6, 4:14 PM CDTSevere Thunderstorm WarningJANForrest, Lamar61 min
Aug 6, 4:28 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson35 min
Aug 6, 5:02 PM CDTSpecial Weather StatementJANLeflore28 min
Aug 6, 5:06 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 6, 5:11 PM CDTSpecial Weather StatementJANSunflower29 min
Aug 6, 5:16 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington44 min
Aug 6, 5:23 PM CDTSpecial Weather StatementJANWarren32 min
Aug 6, 5:33 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower42 min
Aug 6, 6:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower40 min
Aug 6, 6:44 PM CDTSevere Thunderstorm WarningJANFranklin46 min
Aug 6, 6:47 PM CDTSpecial Weather StatementJANSharkey28 min
Aug 6, 4:39 PM CDTSpecial Weather StatementJANWest Carroll31 min
Aug 6, 5:36 PM CDTSpecial Weather StatementJANTensas29 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.